Nebraska, 2003Lightning Strike in Nebraska, August 19, 2003
August 19, 2003 · NWS OAX · 1 event in 1 county or zone
1 lightning, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $90,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before the first event at Aug 18, 1:10 PM CST, 11 hours 5 minutes earlier.
Area forecast discussion, Aug 18, 1:10 PM CST, 11 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
210 PM CDT MON AUG 18 2003
TEMPERATURES AND PRECIP CHANCES THROUGH MIDWEEK MAIN CONCERN.
SYNOPSIS...SURFACE TROF LOCATED ACROSS CENTRAL NEBRASKA AT 18Z WITH
SCATTERED THUNDERSTORMS DEVELOPING FROM NORTH CENTRAL KANSAS INTO
NORTHEAST NEBARSKA. EXTENSIVE CLOUDS ACOSS MOST OF THE AREA FROM
CONVECTION THIS MORNING THAT MOVED JUST WEST OF THE CWA. SOUTHEAST
PARTS OF THE CWA REMAIN VERY HOT WITH TEMPERATURES AROUND 100 FROM
OMAHA AND LINCOLN SOUTH. UPPER WAVE CONTINUES TO LINGER OVER THE
CENTRAL ROCKIES WITH MAIN FLOW STILL ACROSS CANADA.
WITH CONVECTION ALREADY DEVELOPING WILL INCREASE POPS ACROSS MOST
OF THE AREA FOR THIS EVENING AT LEAST WITH A CONTINUED CHANCE
THROUGH WEDNESDAY AS MODELS TRACK UPPER WAVE SLOWLY ACROSS CENTRAL
PLAINS DURING THIS TIME. TEMPERATURES WILL CONTINUE TO BE A
CHALLENGE AS SURFACE TROF LINGERS ACROSS CENTRAL NEBRASKA WITH
TEMPERATURES DEPENDANT ON AMOUNT OF CLOUD AND PRECIP COVERAGE. WILL
CONTINUE WITH CURRENT TEMPERATURE TRENDS IN FORCAST FOR TUESDAY AND
BEYOND AT THIS TIME. NOT MUCH CHANGE OTHERWISE TO REMAINDER OF THE
FORECAST.
.OMA...NONE.
FOBERT
Hazardous weather outlook, Aug 18, 11:20 PM CST, 55 minutes before
IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034-
042>045-050>053-065>068-078-088>093-201100-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
1220 AM CDT TUE AUG 19 2003
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF EASTERN NEBRASKA
AND SOUTHWEST IOWA.
.DAY ONE...TONIGHT AND WEDNESDAY
THUNDERSTORMS WILL BE SCATTERED ACROSS THE AREA THE REST OF
THE NIGHT AND INTO EARLY WEDNESDAY MORNING. A FEW OF THESE
STORMS MAY CONTAIN MARGINALLY SEVERE HAIL OR STRONG WINDS
IN NORTHEAST NEBRASKA OVERNIGHT...BUT MOST STORMS SHOULD
REMAIN BELOW SEVERE LIMITS.
THUNDERSTORMS MAY DEVELOP AGAIN ACROSS SOUTHEAST NEBRASKA
INTO WESTERN IOWA AS HOT AND HUMID AIR BECOMES UNSTABLE IN
THE LATE AFTERNOON. DAMAGING WINDS AND LARGE HAIL WILL BE
THE MAIN SEVERE WEATHER HAZARDS.
.DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH TUESDAY
IF ANY SEVERE WEATHER DEVELOPS WEDNESDAY AFTERNOON...IT
COULD CONTINUE INTO THE EVENING HOURS BEFORE WEAKENING OR
MOVING EAST OF THE AREA.
.SPOTTER INFORMATION STATEMENT...
STORM SPOTTER ACTIVATION MAY BE NEEDED TONIGHT AND AGAIN
LATE WEDNESDAY AFTERNOON.
POLLACK
In the hours before
Local storm report, Aug 18, 7:07 PM CST, 5 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
807 PM CDT MON AUG 18 2003
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0610 PM 6 NE OAKLAND NE WIND DAMAGE
08/18/03 BURT LOTS OF 4-5 INCH
DIAMETER LIMBS
DOWN,
PLUS A PICNIC TABLE
RIPPED
UP AND BLOWN
AWAY. REPORTED BY PUBLIC.Local storm report, Aug 18, 7:07 PM CST, 5 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
807 PM CDT MON AUG 18 2003
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0610 PM 6 NE OAKLAND NE WIND DAMAGE
08/18/03 BURT LOTS OF 4-5 INCH
DIAMETER LIMBS DOWN,
PLUS A PICNIC TABLE
RIPPED UP AND BLOWN
AWAY. REPORTED BY PUBLIC.Local storm report, Aug 18, 9:29 PM CST, 2 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
1029 PM CDT MON AUG 18 2003
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0500 PM LINCOLN NE 60 MPH TSTM GUST
08/18/03 LANCASTER TREES AND POWER LINES
DOWN. REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0545 PM WEST PT NE 60 MPH TSTM GUST
08/18/03 CUMING TREES AND POWER LINES
DOWN.
WEST POINT AND
BANCROFT. REPORTED BY
LAW ENFORCEMENT OFFICIAL.
0625 PM 5 W DECATUR NE WIND DAMAGE
08/18/03 BURT LARGE TREE BLOCKING HWY
51. REPORTED BY LAW
ENFORCEMENT OFFICIAL.Local storm report, Aug 18, 10:53 PM CST, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
1029 PM CDT MON AUG 18 2003
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0500 PM LINCOLN NE 60 MPH TSTM GUST
08/18/03 LANCASTER TREES AND POWER LINES
DOWN. REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0545 PM WEST PT NE 60 MPH TSTM GUST
08/18/03 CUMING TREES AND POWER LINES
DOWN.
WEST POINT AND
BANCROFT. REPORTED BY
LAW ENFORCEMENT OFFICIAL.
0625 PM 5 W DECATUR NE WIND DAMAGE
08/18/03 BURT LARGE TREE BLOCKING HWY
51. REPORTED BY LAW
ENFORCEMENT OFFICIAL.Lightning, Lancaster
- When
- August 19, 12:15 AM CST
- Where
- Lancaster County, 2 mi SW of Lincoln
- Property damage
- $90,000
- Reported by
- NEWSPAPER
- Coordinates
- 40.784, -96.688 (the zone’s center; the record gives no point)
Lightning caused around 90,000 dollars in smoke, fire and electrical damage to 3 businesses southwest of Lincoln.
- Lightning
- A lightning strike that killed, injured or caused damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flood in Nevada, August 19, 2003$2.0 million · 1 event
- Damaging Wind in South Dakota, August 19, 2003$100,000 · 70 kt wind · 1 event
- Wildfire and Damaging Winds in Montana, August 19, 2003$25,000 · 62 kt wind · 4 events
- Damaging Wind in Nevada, August 19, 2003$25,000 · 1 event
- Lightning Strike in Kansas, August 19, 2003$20,000 · 1 event
- Hail and Damaging Winds in Kansas, August 19, 20031 in hail · 13 events
- Hail and Damaging Winds in Kansas, August 19, 2003$13,000 · 56 kt wind · 7 events
- Hail in Kansas, August 19, 20031 in hail · 3 events
- Hail in Nebraska, August 19, 20030.75 in hail · 3 events
- Damaging Winds in Georgia, August 19, 2003$6,000 · 50 kt wind · 2 events
- Damaging Winds in Missouri, August 19, 200352 kt wind · 2 events
- Hail and Damaging Wind in South Dakota, August 19, 200352 kt wind · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5375223.